Hail, Yakima
- When
- May 3, 2:50 PM PST
- Where
- Yakima County, 2 mi NE of White Swan
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 46.400, -120.690
School bus driver reported hail up to nickel size.
A thunderstorm produced brief large hail just northeast of White Swan.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A thunderstorm produced brief large hail just northeast of White Swan.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 3, 1:59 PM PST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 259 PM PDT THU MAY 3 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...SCATTERED SHOWERS ARE MOVING EASTWARD THROUGH THE BLUE MOUNTAINS AND FOOTHILLS IN WESTERLY FLOW ALOFT. A FEW ISOLATED SHOWERS CAN BE EXPECTED UNTIL EARLY THIS EVENING WITH THE SHOWERS. AN UPPER LEVEL SHORT WAVE IS PROGGED TO MOVE ACROSS THE FORECAST AREA THIS AFTERNOON DURING THE PERIOD OF STRONGEST SURFACE HEATING. A COLD POOL ALOFT WITH TEMPERATURES AT 18K FEET IS AROUND -31 DEGREES CELSIUS SUGGESTING LAPSE RATES WILL STEEPEN THIS AFTERNOON AND SUPPORT CONVECTION. THUS LOOK FOR SHOWERS DEVELOPING TOWARD LATE THIS MORNING AND INCREASING IN AREAL COVERAGE OVER THE MOUNTAINS THIS AFTERNOON. A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE ATMOSPHERE WILL STABILIZE AFTER SUNSET SO SHOWERS SHOULD TAPER OFF EARLY THIS EVENING. HIGH PRESSURE WILL BUILD SLOWLY OVER THE REGION FRIDAY AND SATURDAY. POLAN && .LONG TERM...SUNDAY THROUGH THURSDAY...A RIDGE WILL REMAIN OVER THE PACIFIC NORTHWEST SUNDAY WITH SUBSIDENCE FROM THE RIDGE PRODUCING DRIER AND WARMER CONDITIONS. A SERIES OF VERY WEAK WAVES WILL ERODE THE RIDGE MONDAY AND PUSH IT EAST TUESDAY AND WEDNESDAY...BUT THE WAVES ARE SO WEAK THE EFFECTS WILL BE TO LOWER TEMPERATURES AND INCREASE MID AND HIGH CLOUDS. A FEW MOUNTAIN SHOWERS ARE POSSIBLE WITH EACH WAVE...PARTICULARLY IN THE WASHINGTON CASCADES. BY THURSDAY A SLIGHTLY STRONGER WAVE MAY TRIGGER MORE WIDESPREAD MOUNTAIN SHOWERS. CONFIDENCE IS LOW IN DETAILS SINCE MINOR VARIATIONS IN STRENGTH OR TIMING OF A WAVE WILL INFLUENCE ITS IMPACT STRONGLY. COONFIELD && .AVIATION...PREVIOUS DISCUSSION...CUMULUS CLOUDS ARE STARTING TO BUILD OVER MOST OF OREGON AND HIGHER TERRAIN IN SOUTHEAST WASHINGTON. BY 21Z THESE WILL DEVELOP INTO SCATTERED SHOWERS AND A FEW THUNDERSTORMS AND LAST THROUGH THIS EVENING. CEILINGS WILL BE SCT-BKN 040-060. A FEW OF THE HEAVIER SHOWERS MAY CREATE 3-5 SM VISIBILITIES. GUSTY WINDS WILL DEVELOP ACROSS THE COLUMBIA BASIN..PARTICULARLY PDT AND ALW AND IN VICINITY OF SHOWERS. SHOWERS WILL TAPER OFF 03-06Z...BUT CLOUD COVER WILL LINGER THROUGH THE NIGHT. 76 .PRELIMINARY POINT TEMPS/POPS... PDT 33 50 36 61 / 30 20 10 10 ALW 36 58 39 67 / 30 10 10 10 PSC 38 63 38 68 / 20 10 10 0 YKM 28 60 35 64 / 20 10 0 0 HRI 36 60 37 64 / 30 10 10 0 ELN 34 57 36 61 / 20 10 10 0 RDM 25 51 26 62 / 40 40 10 10 LGD 30 50 29 61 / 20 30 10 10 GCD 29 51 29 63 / 20 30 10 10 DLS 36 59 36 66 / 20 30 10 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 99/76/76
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
410 AM PDT THU MAY 3 2007
CORRECTED WORDING IN DAY ONE TEXT
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-041045-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
410 AM PDT THU MAY 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
A LARGE LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL CONTINUE
TO BRING SHOWERS AND ISOLATED THUNDERSTORMS OVER THE REGION TODAY
AND THIS EVENING. THE MAIN THREAT WITH THUNDERSTORMS WILL BE SMALL
HAIL...OCCASIONAL LIGHTNING...AND GUSTY WINDS. SNOW LEVELS WILL
RANGE FROM 4500 TO 5500 FEET TODAY...AND LIGHT ACCUMULATIONS ARE
EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE LOW PRESSURE SYSTEM WILL MOVE INTO IDAHO LATE FRIDAY WITH
SHOWERS DIMINISHING FRIDAY NIGHT. DRY CONDITIONS ARE FORECAST
THROUGH THE WEEKEND AND EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED WITH THUNDERSTORMS TODAY AND THIS
EVENING.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1220 PM PDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HAIL 2 W REDMOND 44.25N 121.21W
05/03/2007 M0.50 INCH DESCHUTES OR TRAINED SPOTTER
&&
JASThe Pendleton radar (KPDT), 162 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
1 hail. Local standard time, as filed.
School bus driver reported hail up to nickel size.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26507.